| Model Number |
10444896 |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/24/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A united states customer contacted the siemens healthcare diagnostics remote services center (rsc) regarding a discordant falsely elevated cardiac troponin-i (ltni) patient sample result obtained on a dimension xpand plus with hm system.Siemens is investigating the event.
Event or Problem Description
A discordant falsely elevated cardiac troponin i (ltni) result was obtained on a patient sample on a dimension xpand plus with hm system.The result was reported to the physician.The patient was sent to an alternate facility where a new sample was drawn and processed on an alternate siemens system.A lower result, considered correct, was obtained and reported.There are no known reports of adverse health consequences due to the discordant falsely elevated ltni patient result or the transfer to an alternate facility.
Additional Manufacturer Narrative
Additional information (14-sep-2022): siemens healthcare diagnostics headquarters support center (hsc) concluded the investigation of the event.The customer reported that a falsely elevated result was obtained on 24-aug-2022 with the dimension cardiac troponin i (ltni) assay lot ea2314 on a lithium heparin plasma patient sample.Siemens healthcare diagnostics inc.Has investigated discordant falsely elevated results with cardiac troponin i (ltni) on the dimension xpand plus system with lot ea2314.Siemens has confirmed that dimension cardiac troponin i (ltni) lot ea2314 shows a positive bias with lithium heparin plasma samples from individuals that are expected to be below the 99th percentile of 0.07 ng/ml [0.07 ug/l].Troponin values as high as 0.20 ng/ml [0.20 ug/l] have been observed with lithium heparin plasma that are expected to be within the 99th percentile.Serum samples collected from normal, healthy individuals whose results fall within the reference interval or below the 99th percentile of 0.07 ng/ml [0.07 ug/l] were not impacted by this issue.Urgent medical device correction, dc-22-02.A.Us dated may 18, 2022 and urgent field safety notice dc-22-0-02.A.Ous dated may-2022 was sent to all customers who had been shipped dimension cardiac troponin i (ltni) lot ea2314.Siemens recommended that customers use serum patient samples only when processing samples with ltni lot ea2314.The customer was instructed to discard ltni lot ea2314 if their laboratory is not able to use serum samples.Headquarters support center (hsc) confirmed that the customer acknowledged they had received the may 2022 urgent medical device correction (umdc) letter prior to the event.The customer was instructed in the umdc to not use plasma samples when using the ltni assay lot ea2314 or to process samples with an alternate lot if plasma had to be used as a sample type.Operator error contributed to the event.Section h6 has been updated to reflect siemens' investigation.Initial mdr was filed on 07-sep-2022.